Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 8, 2001, 2:51 AM EDT for Cambria County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2001, 2:51 AM EDT (06:51 UTC)
- Expired
- Apr 8, 2001, 3:30 AM EDT
- In force
- 39 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Cambria County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 080654 SVRCTP PAC021-080730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 251 AM EDT SUN APR 8 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMBRIA COUNTY IN PENNSYLVANIA * UNTIL 330 AM EDT. * AT 247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF JOHNSTOWN...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JOHNSTOWN AT 300 AM. EBENSBURG AND LORETTO AT 320 AM. CRESSON AT 320 AM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4048 7904 4031 7898 4028 7868 4069 7845
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 8:15 PM EDT, 6 hours 36 minutes earlier.
Area forecast discussion, Apr 7, 8:15 PM EDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 815 PM EDT SAT APR 7 2001 WILL BE ISSUING AN EVENING UPDATE TO ACCOUNT FOR STUBBORN...LVLL COLD AIR DAMMING ACROSS ALL OF THE REGION...EXCEPT FOR WARREN COUNTY AND PARTS OF THE LAUREL HIGHLANDS IN SW PENN. 1030 MB HIGH PRESSURE OVER THE STATE OF MAINE THIS EVENING WILL RELUCTANTLY MOVE EAST DURING THE NEXT 24 HOURS. CURRENT TEMPS...WHICH ARE RUNNING CLOSER TO LOCAL MM5 VALUES IN COMPARISON TO NGM MOS...WILL DIP JUST A FEW MORE DEG OVERNIGHT ACROSS THE CENTRAL AND EAST IN THE NEAR SATURATED LLVLS. 18Z ETA SKIN TEMPS ACTUALLY MATCH UP THE BEST WITH CURRENT 00Z VALUES...AND APPEARS TO ADVECT SLIGHTLY DRIER DEWPOINTS (CURRENTLY OVER THE DELAWARE VALLEY) WESTWARD OVERNIGHT. PREV FCST'S LOWS TONIGHT APPEAR THAT THEY'LL BE ABOUT 5 TO 8 DEG TOO HIGH. SOMEWHAT LWR SFC DEWPOINTS NEAR 40 (AND T/TD SPREADS OF >5 DEG F) ACROSS OUR EXTREME ERN ZONES WILL ALLOW FOR THE GREATEST COOLING POTENTIAL. ETA/MM5 VERY LIGHT...BUT WIDESPREAD...QPF OVER 6 CONSECTUTIVE 3 HR PERIODS THROUGH EARLY AFTERNOON SUNDAY LOOKS OVERDONE IN MOST PLACES. PRECIP WTR VALUES AOA 1.00 INCH THROUGH THE MORNING HOURS ON SUNDAY SUGGESTS THAT PLACES SEEING A FEW SHOWERS COULD EASILY PICK UP A QUICK 0.25-0.50". HWVR...I LIKE THE CURRENT CHC WORDING FOR THE EXPECTED SCTD PRECIP. OCCLUDED FRONT WILL MOVE EAST ACROSS CENT PENN DURING THE EARLY AFTERNOON. I AM CONCERNED THAT WE'RE PAINTING TO ROSY OF A PICTURE FOR SUNDAY ACROSS OUR ERN ZONES WHERE THE CURRENT FCST HIGH IS 70 TO 75 WITH SUNSHINE BREAKING OUT IN THE AFTERNOON. MESO ETA TIMESECTIONS INDICATE THAT LOW CLOUDS MAY NOT BE SWEPT OUT UNTIL 2 PM OR LATER IN PLACES SUCH AS STATE COLLEGE...LEWISTOWN AND LOCK HAVEN. WEAK SFC LOW DVLPNG OVER SRN NEW JERSEY MIDDAY SUNDAY WILL HELP TO ENHANCE THE E/SE GRADIENT WIND. STRATUS AND FOG->HAZE MAY PERSIST UNTIL LATE IN THE DAY EAST OF THE KIPT TO KHAR...LEADING TO SIGNIFICANTLY COOLER HIGHS FROM THE MID 50S TO MID 60S. IF YOU'RE LOOKING TO GET A TASTE OF FLORIDA-LIKE TEMPS CLOSE BY TOMORROW...YOU MIGHT WANT TO TAKE A SUNDAY DRIVE OVER TO THE WEST SIDE ,OF THE LAUREL HIGHLANDS WHERE TEMPS WILL TOP OUT AROUND 80 FOR THE SECOND DAY IN A ROW. .CTP...NONE. LAMBERT
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.